Texas, 2004Flash Flooding in Texas, April 2, 2004
April 2, 2004 · NWS EWX · 6 events in 6 counties and zones
6 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 2, 10:30 AM CST, 0 minutes earlier.
Area forecast discussion, Apr 2, 10:30 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1030 AM CST FRI APR 2 2004
.DISCUSSION...
EFFICIENT EARLY APRIL RAIN MAKING SYSTEM WILL AFFECT THE AREA
TODAY. MENTIONED FLASH FLOOD WATCH FOR EAST HALF OF CWA...WHERE
RAIN APPEARS LIKELY AND THE LOCALLY HEAVY RAIN RISK IS HIGH.
CONFIGURED POPS AND DAYTIME HIGHS TO MATCH MESO SCALE TRENDS
AS THEY INTERACT WITH THE ON GOING SYNOPTIC PATTERN.
LEFT TONIGHT THROUGH THURSDAY FORECASTS AS SHOWN BY EARLY
MORNING PACKAGE. FLASH FLOOD WATCH FOR EAST HALF OF CWA GOES
TRHOUGH 4 PM THIS AFTERNOON. WILL REEVALUTE FOR EXTENSION IN
TIME OR CHANGES.
.PREVIOUS DISCUSSION...
CLOSED UPPER LOW CURRENTLY LOCATED OVER SOUTHERN CALIFORNIA WILL
BECOME NEARLY STATIONARY OVER SOUTHERN ARIZONA/NORTHERN MEXICO
THIS WEEKEND. IMPULSES EJECTING NORTHEASTWARD ACROSS TEXAS WILL
IMPACT THE CWFA OVER THE WEEKEND. THE FIRST IMPULSE APPROACHING THE
CWFA IS ALREADY GENERATING SCATTERED CONVECTION ACROSS FAR WEST
TEXAS AND THE BIG BEND. AS THIS INITIAL IMPULSE SHEARS OUT OVER THE
CWFA TODAY EXPECT AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS.
SPC HAS PLACED SOUTH CENTRAL TEXAS IN THE SLIGHT RISK AREA FOR
TODAY. IF ENOUGH SURFACE HEATING OCCURS THIS AFTERNOON...A FEW
STORMS MAY APPROACH SEVERE LIMITS THIS AFTERNOON AND EVENING WITH
LARGE HAIL BEING THE PRIMARY THREAT. WILL NOT INCLUDE SEVERE IN THE
ZONE FCST BUT WILL MENTION IN THE HAZARDOUS WEATHER OUTLOOK.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE LATE THIS AFTERNOON AND
OVERNIGHT AS PRECIPITABLE WATER VALUES APPROACH 1.50 INCHES. WILL NOT
ISSUE A FLASH FLOOD WATCH ATTM AS RAINFALL TOTALS OF 1 TO 2 INCHES
ARE EXPECTED...BUT WILL INCLUDE LOCALLY HEAVY RAINFALL IN THE ZONE
FCST.
RAIN CHANCES WILL LESSEN SATURDAY WITH THE EXIT OF THE FIRST WAVE
OF CONVECTION. THE NEXT IMPULSE AND ASSOCIATED CONVECTION WILL MOVE
ACROSS THE CWFA SUNDAY NIGHT/MONDAY MORNING. WILL CONTINUE LOW POPS
FOR MONDAY AND TUESDAY AS THE UPPER LOW FINALLY KICKS OUT ACROSS
THE TEXAS PANHANDLE INTO OKLAHOMA. WEDNESDAY AND THURSDAY LOOK DRY
ATTM WITH WEAK UPPER LEVEL RIDGING IN PLACE. A CHANCE OF SHOWERS AND
THUNDERSTORMS RETURN FOR NEXT WEEKEND WITH THE APPROACH OF ANOTHER
BAJA UPPER LEVEL LOW PRESSURE SYSTEM.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 73 59 76 51 / 100 70 30 20
AUSTIN BERGSTROM INTL AIRPORT 73 59 76 52 / 100 70 30 20
DEL RIO INTL AIRPORT 78 64 78 57 / 70 50 20 40
SAN ANTONIO INTL AIRPORT 73 61 76 56 / 100 70 30 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH EAST HALF OF
CWA THRU 4 PM.
&&
08/18/13/03
Hazardous weather outlook, Apr 2, 5:19 AM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
519 AM CST FRI APR 2 2004
TXZ171>173-183>194-202>209-217>225-228-031200-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
519 AM CST FRI APR 2 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY THIS AFTERNOON AND THIS EVENING AS A
VIGOROUS UPPER LEVEL SYSTEM OVER BAJA CALIFORNIA SENDS OUT AN
IMPULSE. LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT.
LOCALLY HEAVY RAINS MAY ALSO OCCUR THIS AFTERNOON AND TONIGHT WITH
RAINFALL TOTALS OF 1 TO 2 INCHES POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORM ACTIVITY SHOULD SLACKEN SATURDAY BUT INCREASE AGAIN
SUNDAY NIGHT INTO MONDAY MORNING. ADDITIONAL RAINS COULD LEAD TO
FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
Flash Flood, Bexar
- When
- April 2, 10:30 AM CST to 1:00 PM CST
- Where
- Bexar County, North Portion
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.449, -98.520 (the zone’s center; the record gives no point)
Thunderstorms produced general half-inch rainfall with isolated totals to 3 inches over northern Bexar and northern Medina Counties. The heaviest rain was along the northern interface of the two counties, where numerous roads were closed due to flash flooding.
Flash Flood, Medina
- When
- April 2, 10:30 AM CST to 1:00 PM CST
- Where
- Medina County, North Portion
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.356, -99.110 (the zone’s center; the record gives no point)
Thunderstorms produced general half-inch rainfall with isolated totals to 3 inches over northern Bexar and northern Medina Counties. The heaviest rain was along the northern interface of the two counties, where numerous roads were closed due to flash flooding.
Flash Flood, Comal
- When
- April 2, 12:30 PM CST to 3:00 PM CST
- Where
- Comal County, North Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.808, -98.278 (the zone’s center; the record gives no point)
Storms produced general half-inch amounts over Comal County, with reports of nearly 3 inches near Canyon Lake. Roads near Canyon Lake were closed due to flash flooding.
Flash Flood, Guadalupe
- When
- April 2, 12:30 PM CST to 2:00 PM CST
- Where
- Guadalupe County, West Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.583, -97.949 (the zone’s center; the record gives no point)
Storms over Guadalupe county produced general half-inch totals, with isolated 3 inch amounts in the western part of the county. Several roads west of Seguin were closed due to high water.
Flash Flood, Karnes
- When
- April 2, 2:00 PM CST to 4:30 PM CST
- Where
- Karnes County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.906, -97.859 (the zone’s center; the record gives no point)
Rainfall averaged nearly 1 inch in Karnes County, with totals of up to 3 inches between Falls City and Karnes City. Numerous roads were closed in central Karnes County.
Flash Flood, De Witt
- When
- April 2, 2:00 PM CST to 5:00 PM CST
- Where
- De Witt County, West Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.082, -97.357 (the zone’s center; the record gives no point)
Rainfall in DeWitt County averaged near one half inch. Isolated totals to 3 inches were indicated between Westhoff and Yorktown. Many rural roads were closed due to flash flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Heavy Rain in California, April 2, 2004$65,000 · 2 events
- Flash Flood and Hail in New Mexico, April 2 to 3, 2004$30,000 · 1.75 in hail · 4 events
- Flash Flood in Texas, April 2, 2004$30,000 · 1 event
- Winter Storm in Colorado, April 2 to 3, 20047 events
- Flash Flooding and Hail in Texas, April 2, 20041.75 in hail · 5 events
- Flooding in Maine, April 2 to 3, 20044 events
- Hail in Texas, April 2 to 3, 20042.75 in hail · 4 events
- Flooding in Connecticut, April 2 to 6, 20043 events
- Heavy Snow in West Virginia, April 2, 20042 events
- Hail in Texas, April 2, 20040.88 in hail · 2 events
- Funnel Cloud and Heavy Rain in Arizona, April 2, 20042 events
- Flooding in Vermont, April 2, 2004$2,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390960, 5390961, 5390962, 5390963, 5391306, 5391307.